For more than a month I've been having digestive issues


Q: For more than a month I've been having digestive issues. Bloating/flatulence but I've started seeing a change in my stools. my stools come out normal at times but sometimes they float, break apart, and release bubbles until a thin layer of tiny foamy bubbles forms on the toilet. Sometimes there's only a small area of the toilet covered by bubbles but sometimes it's the whole toilet. I've noticed that whenever there's no bubbles, my stools come out normal. I've cut out lactose from my diet for the past few weeks. What could be causing this? I'm also taking digestive enzymes but the problem came from before I started taking them. Thanks.

Symptoms:  Foamy stools, bloating, flatulence

A:   Hi.

Thanks for your query. Read the history of having digestion disturbance and varied forms of stools, foamy sometimes and otherwise as you have explained.
The foam is due to release of gas by the gas producing bacteria in the stool. This indicates that the normal flora of bacteria in your intestines is disturbed and hence you have the said problems.
I would advise in such a situation the following:
- First of all get teh investigations of stool, blood and urine, ultrasonography.
-Get a course of an antibiotic and metronidazole of 5 days and add on the following:
-Activated charcoal tablet,
-Probiotic and pre-biotic in combination to restore the normal bacterial flora.

I hope this should help you. Further tests and investigations may be necessary if required.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon